MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of the needle failing to fully retract into the housing was confirmed; however, the root cause was not identified.The product returned for evaluation was three photographs depicting an accucaph peripheral iv catheter assembly.The catheter had been advanced and was not visible in the photographs.The safety button appeared to have been pressed and the needle was partially withdrawn into the housing.In the first photograph, the guidewire was fully withdrawn.In the second photograph, the guidewire was partially advanced, suggesting that the guidewire was mobile within the needle shaft.The distal end of the spring appeared to be dislocated from the distal end of the housing.The spring was bunched within the housing.The needle was confirmed to be only partially withdrawn into the housing; however, inspection of the photographs was insufficient to identify the cause of that failure.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.The safety mechanism failure may have related to a possible issue with the spring/housing.A lot history review (lhr) of refs3041 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "accucath failed to retract.Clinician discarded the product because it had been used on a patient.He had no way to secure to needle without potentially risking someone being stuck.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of the needle failing to fully retract into the housing was confirmed; however, the root cause was not identified.The product returned for evaluation was three photographs depicting an accucath peripheral iv catheter assembly.The catheter had been advanced and was not visible in the photographs.The safety button appeared to have been pressed and the needle was partially withdrawn into the housing.In the first photograph, the guidewire was fully withdrawn.In the second photograph, the guidewire was partially advanced, suggesting that the guidewire was mobile within the needle shaft.The distal end of the spring appeared to be dislocated from the distal end of the housing.The spring was bunched within the housing.The needle was confirmed to be only partially withdrawn into the housing; however, inspection of the photographs was insufficient to identify the cause of that failure.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.The safety mechanism failure may have related to a possible issue with the spring/housing.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelsey erickson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12635607
Report Number3006260740-2021-04390
Device Sequence Number13803528
Product Code FOZ
UDI-Device Identifier00801741110948
UDI-Public(01)00801741110948
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0202250
Device Lot NumberREFS3041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown